Pennsylvania, 2026

Flood in Pennsylvania, March 6, 2026

March 6, 2026 · NWS CTP · 1 event in 1 county or zone

75 of rain and snowmelt led to minor flooding across Route 249 (Long Run Road) in Westfield Township, Tioga County during the evening of March 5, 2026.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A combination of 0.50-0.75 of rain and snowmelt led to minor flooding across Route 249 (Long Run Road) in Westfield Township, Tioga County during the evening of March 5, 2026.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 6, 1:00 AM EST, 1 hour 25 minutes earlier. Its key messages:

  • 1) Extensive low clouds and fog and areas of showers will likely keep temperatures on the cool side into Sat for the eastern zones. 2) Periods of beneficial rainfall precede the first severe weather risk of 2026 into the first weekend of March. 3) Warmest temperatures since late Fall 2025 poised to arrive Saturday and early next week prior to modest to seasonable cool down into mid-month.
Area forecast discussion, Mar 6, 1:00 AM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service State College PA
100 AM EST Fri Mar 6 2026

.WHAT HAS CHANGED...
* Lowered temps on Saturday in the east.
* Ramping up mentions of fog for the next 12 hrs.

&&

.KEY MESSAGES...
1) Extensive low clouds and fog and areas of showers will likely
keep temperatures on the cool side into Sat for the eastern
zones.

2) Periods of beneficial rainfall precede the first severe
weather risk of 2026 into the first weekend of March.

3) Warmest temperatures since late Fall 2025 poised to arrive
Saturday and early next week prior to modest to seasonable cool
down into mid-month.

&&

.DISCUSSION...
KEY MESSAGE 1: Extensive low clouds and fog and areas of
showers will likely keep temperatures on the cool side into Sat
for the eastern zones.

Fog is forming again for usual locations, and the northern tier
is sinking fast. We still have the FG.Y for Schuylkill Co, where
things have improved somewhat after the rain moved through. But,
we expect it to go back down. The northern tier is in the cool,
easterly flow and guidance is bullish on keeping the fog thick
there. Will be considering an advy there.

Have kept the trend of holding daytime temps over the east down
from NBM guidance for Friday and we are extending that thought
into the forecast for Friday. Low level cold wedge will likely
still be difficult to scour out - at least until late in the day
on Sat. In fact, there could be midnight/overnight highs in the
east just before the fropa (Sat night).

KEY MESSAGE 2: Periods of beneficial rainfall precede the first
severe weather risk of 2026 into the first weekend of March

On the heels of one of the driest winters on record, periods of
beneficial rain (primarily thought tonight, but also on
Saturday) are expected to bring some relief/marginal improvement
particularly to D1-D2 drought conditions in central and eastern
PA. Forecast rainfall totals over the next 24hrs ending 7AM
Friday will range between 0.75-1.50 inches.

The first marginal and slight risk convective outlooks of 2026
including a portion of CPA have been issued by SPC for Saturday
March 7th. The greatest tstm wind-damage threat will likely
be in the late afternoon in the warm sector across western PA
as a low-level jet consolidates and strengthens across the
upper Ohio Valley. Increasingly limited instability with eastern
extent should reduce the threat into the eastern portion of the
Commonwealth.

Frontal showers crossing CPA into Saturday night should exit
the CWA by Sunday morning - followed by 2-day stretch of dry wx
lasting at least through next Monday.

KEY MESSAGE 3: Warmest temperatures since late Fall 2025 poised
to arrive Saturday and early next week prior to modest to
seasonable cool down into mid-month

The infamous, temp-busting cold air damming pattern (complete
with plenty of low clouds and periods of rain/drizzle) Thu & Fri
will delay the arrival of April to May-like temps until
Saturday with a resurgence of mid Spring warmth projected to
ramp up next Monday into Wednesday. Temps will take a modest dip
on Sunday behind a cold front with a more pronounced/relative
(reverting closer to climo) cool down forecast by the end of
next week.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Rain showers and solid IFR will continue overnight as a
meandering frontal boundary remains over the area.

Pinpointing exact ceilings and visibilities would be a fools
errand overnight as the update capabilities of the airport
weather sensors will catch every 100 foot change in a matter of
minutes. With that said, the takeaway of the overnight
conditions will be IFR with visibilities generally ranging from
1SM to 3SM. The tangible restriction will be ceilings generally
settling around ILS approach minimums - 200 to 300 ft with some
variation to 500 to 700 feet.

Solid IFR will continue through the forecast period as low
level cold air damming keeps a lid on the moisture over central
PA ridge and valley. Ridgetops will be obscured in the overcast.
Winds will remain generally light.

Outlook...

Sat...Restrictions remain possible, especially in the north and
east. VFR most likely from KJST south and west, where winds
could get gusty in the warm sector. Afternoon/evening showers
and thunderstorms likely with cold FROPA.

Sun...Trending towards VFR.

Mon...Restrictions possible as low-level moisture increases.

Tue.. Restrictions possible in the morning due to low-level
moisture.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 1 AM EST early this morning for
PAZ058.

&&

WHAT HAS CHANGED...Dangelo/Steinbugl/Martin
KEY MESSAGES...Dangelo/Steinbugl/Martin
DISCUSSION...Dangelo/Steinbugl/Martin
AVIATION...Tyburski
Hazardous weather outlook, Mar 5, 6:17 PM EST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
617 PM EST Thu Mar 5 2026

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-057-059-063>066-062330-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Lebanon-Cumberland-Adams-York-
Lancaster-
617 PM EST Thu Mar 5 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Areas of dense fog will be possible tonight, especially across higher
elevation locations.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ058-062330-
Schuylkill-
617 PM EST Thu Mar 5 2026

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Beaty

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tioga

When
March 6, 2:25 AM EST to 3:45 AM EST
Where
Tioga County, 0.57 mi SW of Westfield to 0.61 mi SSW of Westfield
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
41.913, -77.536

A combination of 0.50-0.75 of rain and snowmelt led to minor flooding across Route 349 (Long Run Road) in Westfield Township, causing it to be closed between Stevenson Street and Applenap Road for a little over an hour the evening of March 5, 2026.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2026Every state in 2026This day in weather historyWarnings in Pennsylvania, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1309456.